Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 7, 2017, 12:56 PM CST for Sabine Parish, Louisiana; Sabine County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 7, 2017, 12:56 PM CST (18:56 UTC)
- Expired
- Mar 7, 2017, 1:30 PM CST
- In force
- 34 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Sabine Parish, LA, Sabine County, TX
The radar
The Ft Polk radar (KPOE), 61 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 1:00 PM CST | HAIL 0.5 | 12 Se Hemphill, TX | HAIL REPORTED NEAR THE FAIRMOUNT COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
670
WUUS54 KSHV 071856
SVRSHV
LAC085-TXC403-071930-
/O.NEW.KSHV.SV.W.0028.170307T1856Z-170307T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1256 PM CST TUE MAR 7 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
South central Sabine Parish in northwestern Louisiana...
Southeastern Sabine County in eastern Texas...
* Until 130 PM CST
* At 1254 PM CST, a severe thunderstorm was located 8 miles north of
Mayflower, or 9 miles west of Toledo Bend Dam, moving east at 45
mph.
HAZARD...Quarter size hail and 40 MPH winds.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Fairmount and Yellowpine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Toledo Bend Reservoir, get away from the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 15 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3131 9392 3134 9341 3128 9344 3128 9353
3125 9354 3124 9356 3123 9354 3122 9355
3120 9354 3119 9355 3117 9358 3118 9360
3116 9391
TIME...MOT...LOC 1854Z 262DEG 37KT 3122 9372
HAIL...1.00IN
WIND...<50MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 11:33 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 7, 11:33 AM CST, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1133 AM CST Tue Mar 7 2017 .DISCUSSION... Severe Thunderstorm Watch 69 remains in effect until noon for a few of our north central Louisiana parishes, and plan to let it continue through expiration time with ongoing line of convection along cold front. This line is encountering more unstable air with SBCAPE values nearing 1000-1500 J/kg. The primary threat with this line of storms continues to be damaging wind gusts. Elsewhere, cooler stable air mass continues to filter into the region behind the front with breezy N/NW winds. Clouds continue to lag behind the front, but clearing is beginning to take place across our far NW zones. This trend will continue through the afternoon as the front advances with showers and thunderstorms gradually ending across our southern and eastern sections by mid to late afternoon. Some post-frontal warming of temperatures is already beginning to occur over our NW zones and will likely continue farther southeast with gradual clearing, but it's likely some areas still ahead of the front have already achieved daytime highs and have noted that with the updated forecast. All text products have been issued, and new zones will be sent with the expiring watch at the noon hour. /19/ && .PREV DISCUSSION... /issued 1030 AM CST Tue Mar 7 2017/ AVIATION... Cold front making steady progress south and east across our terminal airspace this morning. The boundary has pushed through all terminal locations except for the LFK and MLU terminals. Showers and thunderstorms accompany the frontal boundary so with the new 18z package, made mention of this for just an hour or two as convection quickly drops off behind the boundary along with increasing ceiling heights. The clearing line is currently moving through SE OK and N TX but breaks are occurring ahead of the clearing line and thus, would not be surprised to see ceilings clear more quickly than I have posted with the 18z package. North winds near 10kts today in the wake of the cold front will become light and variable overnight and mostly variable Wed morning. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 70 44 73 54 / 70 0 0 0 MLU 72 44 72 50 / 90 10 0 0 DEQ 65 34 72 46 / 20 0 0 0 TXK 66 39 72 50 / 50 0 0 0 ELD 68 38 73 48 / 80 0 0 0 TYR 68 44 74 57 / 20 0 0 10 GGG 68 43 74 55 / 60 0 0 10 LFK 76 47 75 60 / 80 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19
Hazardous weather outlook, Mar 7, 11:57 AM CST, 59 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1157 AM CST Tue Mar 7 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-081200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-McCurtain-Bowie-Franklin-Titus-Camp-Morris- Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby- 1157 AM CST Tue Mar 7 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Although isolated to scattered showers and thunderstorms are possible beginning Thursday afternoon, significant rain chances will not return until late in the weekend with thunderstorms increasing ahead of the next cold front arriving late Saturday through early Sunday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. LAZ013-014-017>022-TXZ165>167-081200- Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle- Angelina-San Augustine- 1157 AM CST Tue Mar 7 2017 This Hazardous Weather Outlook is for portions of north central Louisiana...northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will continue to affect portions of deep east Texas and north central Louisiana this afternoon with a cold front advancing south of the region. A few of these storms could become strong to marginally severe with damaging wind gusts being the main severe threat through mid to late afternoon. Skies will quickly begin to clear out later this evening as the cold front exits the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Although isolated to scattered showers and thunderstorms are possible beginning Thursday afternoon, significant rain chances will not return until late in the weekend with thunderstorms increasing ahead of the next cold front arriving late Saturday through early Sunday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters is not anticipated due to the isolated nature of storms reaching severe limits. However, this situation will continue to be closely monitored. 19
In the hours before
Special weather statement, Mar 7, 12:46 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1246 PM CST TUE MAR 7 2017
LAZ017-TXZ167-071915-
Sabine LA-Sabine TX-
1246 PM CST TUE MAR 7 2017
...SPECIAL WEATHER STATEMENT...
At 1245 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Mayflower, or 14 miles west of Toledo Bend Dam,
moving east at 40 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Hemphill, Columbus, Fairmount and Yellowpine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on an area lake, get out of the water and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 3134 9396 3141 9340 3134 9340 3128 9344
3128 9353 3124 9356 3123 9354 3119 9355
3117 9358 3118 9363 3115 9395
TIME...MOT...LOC 1845Z 262DEG 37KT 3120 9380
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 2:47 AM CST | Special Weather Statement | SHV | Red River | 58 min |
| Mar 7, 3:48 AM CST | Special Weather Statement | SHV | Bowie, Red River | 57 min |
| Mar 7, 4:47 AM CST | Special Weather Statement | SHV | Camp, Cass, Franklin, Marion, Morris, Titus and 1 more | 58 min |
| Mar 7, 4:50 AM CST | Special Weather Statement | SHV | Bowie | 40 min |
| Mar 7, 5:16 AM CST | Special Weather Statement | SHV | Wood | 29 min |
| Mar 7, 5:28 AM CST | Special Weather Statement | SHV | Bowie | 62 min |
| Mar 7, 5:43 AM CST | Special Weather Statement | SHV | Camp, Cass, Franklin, Morris, Titus, Upshur and 1 more | 47 min |
| Mar 7, 6:31 AM CST | Special Weather Statement | SHV | Gregg, Marion, Smith, Upshur | 44 min |
| Mar 7, 12:46 PM CST | Special Weather Statement | SHV | Sabine | 29 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.